Alert archive / New York / Tornado Warnings in 2023

Tornado Warning 6, NWS Albany, NY

July 16, 2023Columbia County, Dutchess County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this tornado warning at Jul 16, 2023, 6:02 AM EDT for Columbia County, Dutchess County, New York; Berkshire County, Massachusetts. It was in force for 28 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 16, 2023, 6:02 AM EDT (10:02 UTC)
Expired
Jul 16, 2023, 6:30 AM EDT
In force
28 min
Issued by
NWS Albany, NY
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Berkshire County, MA, Columbia County, NY, Dutchess County, NY

The radar

The Albany radar (KENX), 69 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 16, 6:18 AM EDTTSTM WND DMG1 W Livingston, NYTrees and wires down on County Route 10
Jul 16, 6:18 AM EDTTSTM WND DMGLivingston, NYTree down on wires. Town of Livingston.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 00:00Z, 10.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 00:00Z on 2023-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1061 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 00:00Z on 2023-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1061 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
624 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
29 m²/s²
Significant tornado parameter
0.2
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted.

865 
WFUS51 KALY 161002
TORALY
MAC003-NYC021-027-161030-
/O.NEW.KALY.TO.W.0006.230716T1002Z-230716T1030Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Albany NY
602 AM EDT Sun Jul 16 2023

The National Weather Service in Albany has issued a

* Tornado Warning for...
  West central Berkshire County in western Massachusetts...
  Northwestern Dutchess County in east central New York...
  Southern Columbia County in east central New York...

* Until 630 AM EDT.
    
* At 602 AM EDT, a severe thunderstorm capable of producing a tornado
  was located near Stanfordville, or near Rhinebeck, moving northeast
  at 15 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Pine Plains and Ancram around 630 AM EDT.

Other locations impacted by this tornadic thunderstorm include Pachin
Mills, Ancramdale, Kerleys Corners, Alford, Churchtown, Linden Acres,
Linlithgo Mills, North Hillsdale, Shunpike and Nevis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

Please report hail size...damaging winds and reports of trees down to
the National Weather Service by email at Alb.Stormreport@noaa.gov...
On Facebook at www.facebook.com/nwsalbany or twitter @nwsalbany

LAT...LON 4181 7372 4189 7394 4238 7371 4227 7338
TIME...MOT...LOC 1002Z 224DEG 11KT 4192 7379 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN

$$

ATE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this tornado warning went out at Jul 16, 4:09 AM EDT, 1 hour 53 minutes earlier.

Area forecast discussion, Jul 16, 4:09 AM EDT, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
National Weather Service Albany NY
409 AM EDT Sun Jul 16 2023

.SYNOPSIS...
Another moderate to heavy rainfall event with flooding
potential will take place today. A first wave of showers and
embedded storms will take place this morning before another round of
showers and thunderstorms develop later this afternoon. The weather
pattern is expected to remain seasonably warm and humid through the
upcoming work week with additional chances for showers and storms
Tuesday and possibly again next Friday.

&&

.NEAR TERM /THROUGH TONIGHT/...
A Flood Watch continues for all counties in eastern New York,
Berkshire County in western Massachusetts, and Litchfield County
in northwestern Connecticut from 2 AM EDT Sunday to 2 AM EDT
Monday...

A Flood Watch continues for Bennington and Windham
Counties in southern Vermont from 6 AM EDT Sunday to 6 AM EDT
Monday...

A stout, anomalously strong, yet weakening mid to upper closed low
extending from south-central Canada into the Great Lakes Region will
be one of the large-scale weather features to drive our weather
pattern in the near and short term periods. Near the surface and in
association with this upper level feature will be a series of mid
level perturbations/impulses and low pressure systems. The
first/leading low pressure system tracking on the lee side/eastern
flank of this upper low is currently centered over western New York.
A cold front associated with this surface low will track towards the
area during the day today. Ahead of this cold front, a plume of deep
tropical moisture with elevated precipitable water (PWAT)
values between 1.5 to 2.1 inches (1-2 STDEVS above normal) and
dewpoints in the 70s will envelope the forecast area.

Hi-res computer models including HREF's HRRR and the NAM 3km are
suggesting that this storm event will come in two waves. The first
wave, evident on radar, will be this morning ending mid to late
morning. As the atmosphere recovers and destabilizes a bit, a second
round of showers and thunderstorms are expected to develop and
increase in coverage during the afternoon hours. There is some
indication that the heaviest rainfall will occur to the east of our
area (i.e. over New England) given the placement of the low level
jet (LLJ). Still, given this very moist environment with elevated
PWATs of 1.5 to 2.1 inches (some 1-2+ STDEVs above normal) and
dewpoints in the 70s, eastern New York and western New England is
still in line to receive a good 1-2 inches of rain with locally
higher amounts. In particular, areas from the Catskills to the
Capital Region and western New England are most favored for
these QPF totals by Monday morning. Flooding is still possible
given the wet antecedent soil conditions, low FFG values
(between 1-2 inches in both the 1hr/3hr periods), and the
potential for storms to train over the same locations as storm
motion will be near parallel to air flow aloft. The Weather
Prediction Center (WPC) continues to highlight much of the area
under a Moderate Risk for Excessive Rainfall.

As far as severe weather, forecast models continue to advertise
surface based CAPE (SBCAPE) values between 500-1500 J/kg and mixed
layer CAPE (MLCAPE) values up to about 500 J/kg. With Showalter
values suggesting the atmosphere becoming moderately unstable with
values between 0C to -1C or so, 0-6km bulk shear values between 30-
40 kts, and on the right entrance region of a H250 95-110 kt jet
streak, thunderstorms that happen to develop will have the potential
for becoming strong to severe this afternoon. The Storm Prediction
Center's (SPC) SWODY 1 has continued to outlook much of the area
under a Marginal Risk for severe thunderstorms this afternoon. Areas
along and east of the Hudson River was UPGRADED to a Slight Risk for
severe thunderstorms. The primary threat will be damaging winds.
With 0-1km storm relative helicity (SRH) values surpassing 100 m/s
and hodographs signaling a clockwise curvature in the lowest
1km of the PBL, thunderstorms will have the ability to rotate
and a tornado or two can't be ruled out. This is especially the
case along and east of the Hudson River/Interstate 87, which
again was UPGRADED to a Slight Risk this morning with 2% and 5%
tornado probabilities. Extensive cloud cover and a very moist
environment will be the caveats, but given the parameters,
there's a non-zero probability of damaging winds and isolated
tornadoes, so remain weather vigilant.

Given the ample amount of clouds in the area, high temperatures are
forecasted to only top out in the upper 70s to near 80F along the
river valleys (cooler higher elevations). Showers and thunderstorms
should come to an end later this evening into tonight as a cold
front approaches the area and negative vorticity advection (NVA)
increases. Amid the cold fropa, milder and drier air will advect
into the region. Overnight low temperatures are forecast to be in
the mid 60s along the river valleys (upper 50s to lower 60s higher
elevations).

&&

.SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/...
A brief reprieve from the wet weather takes place Monday ahead of
another storm system that's progged to impact the FA on Tuesday.
With another weak, narrow surface ridge in place, Monday will
feature a very warm and humid day with highs expected to top out in
the upper 80s to near 90F along the river valleys (upper 70s to mid
80s higher elevations) under sunny to mostly sunny skies. Clouds
will gradually be on the increase Monday evening and Monday night
ahead of our next storm system. Overnight lows on Monday are
expected to be in the mid to upper 60s along the river valleys
(upper 50s to lower 60s higher elevations).

Monday night into Tuesday, a trailing cold front associated with a
second low pressure system and aforementioned closed low over south-
central Canada, will track towards the region. Ahead of this cold
front, positive cyclonic vorticity advection (PVA) and moisture
advection will increase over the FA. Showers and thunderstorms
associated with mid level energy/impulses associated with the low
with develop and increase in coverage from west to east during the
day on Tuesday. The best chance/highest coverage for precipitation
will be during the afternoon hours or hours of peak differential
surface based heating. The extent of severe weather is still
uncertain, though there are various instability parameters that
would support such as steepening low level lapse rates between
7- 9C/km, elevated CAPE values, and 0-6km bulk shear values
sampled in the 30s to 40s. The Storm Prediction Center's SWODY3
has the area under general thunder at this time.

Cold front passes Tuesday night giving way to a return to dry and
tranquil weather conditions. Hugh temperatures on Tuesday ahead
of showers and storms are expected to top out in the low to mid
80s along the river valleys. Overnight lows on Tuesday are
expected to fall into the lower 60s along the river valleys (mid
to upper 50s higher elevations) with similar dewpoint values.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Behind a departing storm system, a break in the precip is expected
for Wednesday, as high pressure moves across the region. Despite
being behind the departing system from Tuesday, it still won't be
much cooler or less humid, with daytime temps still in the 80s and
dewpoints still well into the 60s.

With the mean upper level trough still to the west and more
disturbances rotating through, more unsettled weather is expected
for Thursday through Saturday, mainly during the afternoon and
evening hours. At this point, Friday appears to be the most active
day with the highest coverage, so will go with high chance to
likely POPs on Friday afternoon based off the latest blended
guidance, with chance POPs on Thurs/Sat. While it's difficult to say
if there will be much of a severe threat any of these days, locally
heavy downpours appears to still be a threat, especially considering
the wet antecedent conditions in place.   Temps will continue to be
seasonable, with valley highs in the mid 80s and overnight lows in
the 60s.  It will still be fairly muggy each day, with dewpoints
still well into the 60s.

&&

.AVIATION /08Z SUNDAY THROUGH THURSDAY/...
Our region is in broad southwest flow ahead of an approaching upper
level disturbance.  Flying conditions are currently VFR at KGFL/KALB
and MVFR at KPOU/KPSF with increasing moisture ahead of the
approaching system.  Showers and thunderstorms are currently in
place over central NY and eastern PA and this activity will
spreading towards the area for the morning hours.  Although there
could be a few stray showers around 08z-10z, most of the precip
looks to occur from 10z-14z.  It may linger at KPOU/KPSF for a few
additional hours after that as well.  Within rain showers,
visibility will be MVFR most of the time, with some burst of IFR
visibility possible.  There could be a rumble of thunder as well.
South to southeast winds will be around 5 to 10 kts for all sites
for the rest of the overnight and into the morning hours.

Behind this initial batch of precip, there will be more scattered
showers and t-storms of the afternoon. IFR conditions for visibility
is possible within any of these showers and thunderstorms.
Otherwise, lingering low-level moisture will keep MVFR cigs in place
through the rest of the day.  The best chance for a heavier shower
or t-storm will generally be between 18z and 00z, although much of
the activity may be north and east of KPOU for the afternoon/evening
hours.  South to southeast winds will continue to 5 to 10 kts for
the afternoon and early evening hours.

Some clearing will finally occur on Sunday evening.  With light/calm
winds and clearing skies, MVFR/IFR mist  and fog looks to develop
for all sites, with KPSF/KGFL probably seeing IFR fog before
06z.

Outlook...

Monday Night: Low Operational Impact. Slight Chance of SHRA.
Tuesday: High Operational Impact. Likely SHRA...TSRA.
Tuesday Night: Low Operational Impact. Slight Chance of SHRA...TSRA.
Wednesday: No Operational Impact. NO SIG WX.
Wednesday Night: Moderate Operational Impact. Chance of SHRA.
Thursday: Moderate Operational Impact. Chance of SHRA...TSRA.
Thursday Night: Moderate Operational Impact. Chance of SHRA...TSRA.
Friday: Moderate Operational Impact. Chance of SHRA...TSRA.

&&

.HYDROLOGY...
A plume of high PWATs ranging 1 to 2+ STDEVs above normal will
be transported into the Northeast this morning as a
southwesterly flow jet increases to 25-30kts. This moisture
plume looks to be focused ahead of a boundary resulting in
widespread rain starting this morning and continuing through
midday. With the mean cloud layer winds nearly parallel to the
850hPa winds which are both oriented near parallel to the
approaching boundary, some heavy rain may repeatedly impact or
train over areas resulting in flash flooding. Given very wet
antecedent conditions, flash flood guidance (FFG) is quite low
with only 1- 2 inches needed over 1hr and 3hrs to result in
flooding. With embedded convection also possible this morning,
locally heavy downpours are certainly possible, exasperating the
flood threat.

After the widespread morning rain, we transition to
a round of scattered thunderstorms in the afternoon which could
also produce periods of heavy downpours. After the morning
rain, FFG values will likely decrease, which means it will not
take much additional heavy rain to result in flooding,
potentially even flash flooding.

A Flood Watch remains in effect for the entire NWS ALY HSA from
late tonight through late Sunday night/early Monday morning.
WPC has placed much of the forecast area under a Moderate Risk
for Excessive Rainfall with a Marginal to Slight Risk confined
to the SW Adirondacks. Anywhere from 0.75-2.00 inches of rain is
expected over the area. Locally higher amounts are possible,
especially with any convection. Highest amounts are favored from
over the Catskills to the Capital Region to western New England.

Will have to keep an eye out for a few river points. The latest
forecasts from the NERFC show rivers responding to this
rainfall with forecast points on the flashier Hoosic and
Walloomsac river basins rising above action and approaching
flood stage Sunday night into Monday. The slower responding
Housatonic River may take until Monday to rise near flood stage.
However, which river points rise to flood stage and when will
be contingent on the exact QPF footprint so more river points
may reach flood stage and sooner depending on where the heaviest
rain falls.

Drier weather is expected to return Monday. However, another round
of showers and storms are possible on Tuesday and possibly again
by Friday.

For details on specific area rivers and lakes,  including observed
and forecast river stages and lake elevations, please visit the
Advanced Hydrologic Prediction Service /AHPS/ graphs on our
website.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...Flood Watch through late tonight for CTZ001-013.
NY...Flood Watch through late tonight for NYZ032-033-038>043-
     047>054-058>061-063>066-082>084.
MA...Flood Watch through late tonight for MAZ001-025.
VT...Flood Watch through late tonight for VTZ013>015.

&&

SYNOPSIS...Evbuoma
NEAR TERM...Evbuoma
SHORT TERM...Evbuoma
LONG TERM...Frugis
AVIATION...Frugis
HYDROLOGY...Evbuoma
Hazardous weather outlook, Jul 16, 4:20 AM EDT, 1 hour 42 minutes before
Hazardous Weather Outlook
National Weather Service Albany NY
420 AM EDT Sun Jul 16 2023

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-171200-
Northern Litchfield-Southern Litchfield-Northern Berkshire-
Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer-
Southern Fulton-Montgomery-Northern Saratoga-Northern Warren-
Northern Washington-Schoharie-Western Schenectady-
Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany-
Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene-
Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster-
Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren-
Southern Washington-
420 AM EDT Sun Jul 16 2023

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for northwestern Connecticut,
western Massachusetts, east central New York and eastern New York.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

The training of heavy downpours from additional showers and
thunderstorms may lead to pockets of flash flooding today,
especially for the eastern parts of the area.

The Weather Prediction Center (WPC) has a Slight to Moderate Risk
for Excessive Rainfall over the area today.

Additionally, there is the risk for strong to severe thunderstorms
this afternoon. The primary threat includes damaging winds. There is
also the potential for an isolated tornado, particularly along and
east of the Hudson River Valley.

The Storm Prediction Center (SPC) has much of the area under a
Marginal Risk for severe thunderstorms with a Slight Risk placed
along and east of the Hudson River.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There are additional chances for showers and thunderstorm on Tuesday
and possibly again on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VTZ013>015-171200-
Bennington-Western Windham-Eastern Windham-
420 AM EDT Sun Jul 16 2023

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for southern Vermont.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

The training of heavy downpours from additional showers and
thunderstorms may lead to pockets of flash flooding today,
especially for the eastern parts of the area.

The Weather Prediction Center (WPC) has a Slight to Moderate Risk
for Excessive Rainfall over the area today.

Additionally, there is the risk for strong to severe thunderstorms
this afternoon. The primary threat includes damaging winds. There is
also the potential for an isolated tornado, particularly along and
east of the Hudson River Valley.

The Storm Prediction Center (SPC) has much of the area under a
Marginal Risk for severe thunderstorms with a Slight Risk placed
along and east of the Hudson River.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

There are additional chances for showers and thunderstorm on Tuesday
and possibly again on Friday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

In the hours before

Special weather statement, Jul 16, 5:04 AM EDT, 58 minutes before
Special Weather Statement
National Weather Service Albany NY
504 AM EDT Sun Jul 16 2023

NYZ063-064-160930-
Western Ulster NY-Eastern Ulster NY-
504 AM EDT Sun Jul 16 2023

...A strong thunderstorm will impact portions of southeastern Ulster
County through 530 AM EDT...

At 504 AM EDT, Doppler radar was tracking a strong thunderstorm over
Walden, moving north at 30 mph. This storm is exhibiting broad low
level rotation with it.

HAZARD...Winds in excess of 30 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
New Paltz, Ellenville, Wallkill, Plattekill, Modena, Kerhonkson,
Crawford, Gardiner, Flint, Forest Glen, Rutsonville, Galeville,
Dwaarkill, Awosting, Lake Minnewaska, Granite, Ireland Corners,
Ardonia, Sylva and Jenkinstown.

This includes Interstate 87 near exit 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4160 7425 4163 7425 4163 7427 4162 7430
      4161 7431 4160 7433 4178 7435 4179 7406
      4160 7407 4160 7409 4162 7413 4158 7413
TIME...MOT...LOC 0904Z 180DEG 26KT 4158 7420

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...30 MPH

ATE
Special weather statement, Jul 16, 5:23 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Albany NY
523 AM EDT Sun Jul 16 2023

NYZ064-065-161000-
Western Dutchess NY-Eastern Ulster NY-
523 AM EDT Sun Jul 16 2023

...A strong thunderstorm will impact portions of southeastern Ulster
and west central Dutchess Counties through 600 AM EDT...

At 522 AM EDT, Doppler radar was tracking a strong thunderstorm near
New Paltz, moving north at 30 mph. This storm continues to exhibit
broad low level rotation.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Fairview around 530 AM EDT.
  Hyde Park and High Falls around 535 AM EDT.
  Tillson around 540 AM EDT.
  Hurley and Staatsburg around 550 AM EDT.
  Port Ewen around 555 AM EDT.

Other locations impacted by this storm include Tuckers Corner, Norrie
Heights, Rosendale, Maple Hill, Forest Glen, Stone Ridge, Elting
Corners, Ireland Corners, Haviland and Marbletown.

This includes Interstate 87 near exit 18.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4160 7398 4166 7422 4191 7414 4190 7376
TIME...MOT...LOC 0922Z 199DEG 28KT 4171 7407

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

ATE
Special weather statement, Jul 16, 5:23 AM EDT, 39 minutes before
Special Weather Statement
National Weather Service Albany NY
523 AM EDT Sun Jul 16 2023

NYZ059-060-064-161015-
Eastern Greene NY-Western Columbia NY-Eastern Ulster NY-
523 AM EDT Sun Jul 16 2023

...A strong thunderstorm will impact portions of northeastern Ulster,
west central Columbia and southeastern Greene Counties through 615 AM
EDT...

At 523 AM EDT, Doppler radar was tracking a strong thunderstorm over
Saugerties, moving northeast at 20 mph. This storm has a history of
producing rotation aloft.

HAZARD...Winds in excess of 40 mph and heavy rain.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Heavy rains could cause flooding.

Locations impacted include...
Hudson, Catskill, Saugerties, Claverack, Livingston, Clermont,
Athens, Philmont, Lorenz Park, Claverack-Red Mills, Saugerties South,
Veteran, Germantown, Centerville, Quarryville, Burden Dock, Katsbaan,
Burden, Churchtown and Linlithgo Mills.

This includes Interstate 87 between exits 20 and 21.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4210 7404 4237 7389 4225 7363 4224 7363
      4218 7365 4207 7387 4208 7391 4208 7393
      4204 7393 4203 7394
TIME...MOT...LOC 0923Z 211DEG 19KT 4210 7395

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

Frugis
Special weather statement, Jul 16, 5:52 AM EDT, 10 minutes before
Special Weather Statement
National Weather Service Albany NY
552 AM EDT Sun Jul 16 2023

NYZ060-061-065-066-161030-
Eastern Dutchess NY-Eastern Columbia NY-Western Columbia NY-
Western Dutchess NY-
552 AM EDT Sun Jul 16 2023

...A strong thunderstorm will impact portions of northwestern
Dutchess and southwestern Columbia Counties through 630 AM EDT...

At 551 AM EDT, Doppler radar was tracking a strong thunderstorm near
Staatsburg, or near Rhinebeck, moving northeast at 30 mph. This
storm continues to exhibit broad low level rotation.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

This strong thunderstorm will be near...
  Stanfordville around 555 AM EDT.
  Red Hook around 605 AM EDT.
  Pine Plains around 610 AM EDT.
  Clermont around 615 AM EDT.
  Ancram around 620 AM EDT.
  Livingston around 625 AM EDT.
  Copake around 630 AM EDT.

Other locations impacted by this storm include Salt Point, Pachin
Mills, Ancramdale, Norrie Heights, Kerleys Corners, Burden,
Churchtown, Linden Acres, Linlithgo Mills and Nevis.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 4177 7377 4184 7395 4185 7395 4186 7394
      4187 7394 4190 7396 4191 7396 4223 7383
      4212 7350
TIME...MOT...LOC 0951Z 204DEG 28KT 4188 7385

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

ATE

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 4:48 AM EDTAreal Flood AdvisoryALYGreene, Ulster3 hr
Jul 16, 4:50 AM EDTTornado WarningALYUlster25 min
Jul 16, 5:04 AM EDTSpecial Weather StatementALYUlster26 min
Jul 16, 5:23 AM EDTSpecial Weather StatementALYDutchess37 min
Jul 16, 5:23 AM EDTSpecial Weather StatementALYColumbia52 min
Jul 16, 5:52 AM EDTSpecial Weather StatementALYDutchess38 min
Jul 16, 6:05 AM EDTTornado WarningALYColumbia, Rensselaer25 min
Jul 16, 6:38 AM EDTAreal Flood AdvisoryALYAlbany, Columbia, Greene, Rensselaer, Saratoga, Washington2 hr
Jul 16, 6:46 AM EDTAreal Flood AdvisoryALYColumbia, Dutchess, Greene, Ulster113 min
Jul 16, 6:52 AM EDTSpecial Weather StatementALYDutchess23 min
Jul 16, 7:41 AM EDTAreal Flood AdvisoryALYDutchess2 hr
Jul 16, 8:07 AM EDTAreal Flood AdvisoryALYColumbia2 hr
Jul 16, 2:05 PM EDTSpecial Weather StatementALYSaratoga40 min
Jul 16, 5:08 PM EDTSpecial Weather StatementALYAlbany37 min
Jul 16, 5:39 PM EDTAreal Flood AdvisoryALYAlbany, Schenectady103 min
Jul 16, 6:08 PM EDTAreal Flood AdvisoryALYSaratoga, Schenectady2 hr
Jul 16, 6:37 PM EDTFlash Flood WarningALYSaratoga, Washington108 min
Jul 16, 6:39 PM EDTSpecial Weather StatementALYWashington36 min
Jul 16, 7:20 PM EDTAreal Flood AdvisoryALYColumbia, Greene, Rensselaer62 min
Jul 16, 7:31 PM EDTSpecial Weather StatementALYUlster44 min
Jul 16, 7:36 PM EDTFlash Flood WarningALYWashington84 min
Jul 16, 7:58 AM EDTSpecial Weather StatementALYBerkshire47 min
Jul 16, 9:59 AM EDTRiver Flood WarningALYBerkshire, Hampden4 hr

Nearby

Tornado Warnings in New York, 2023Tornado Warnings in Massachusetts, 2023Every tornado warning in 2023Tornadoes in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.